Can antibiotics mess up a menstrual period
A:Antibiotics should not have any impact on your menstrual cycle but they can play games with birth control so be extra careful. [ Source: http://www.chacha.com/question/can-antibiotics-mess-up-a-menstrual-period ]
More Answers to "Can antibiotics mess up a menstrual period"
- Can antibiotics mess up a menstrual period
- Antibiotics should not have any impact on your menstrual cycle but they can play games with birth control so be extra careful.
- Can antibiotics mess up your menstrual cycle?
- yes they can. starting any new medication can affect the way your hormones interact with your regular cycle. but don't freak out. you should be back to functional in no time.
- Can taking antibiotics mess up your menstrual cycle?
- It is sometimes believed that antibiotics can make birth control pills less effective, but they do not alter menstrual cycles.
Related Questions Answered on Y!Answers
- Can Antibiotics Mess up your Menstrual Cycle?
- Q: I started taking An Antibiotic last week on the 5th and normally i start my Period on the 12th or 13th of every month well i started spotting yesterday and the spotting has gotten heavier but still its just spotting? any help would be great thanks!
- A: Not usually, but you could check with your pharmacist or doctor if you are still concerned.
- If you change the day of your Pill, will it mess up your menstrual cycle?
- Q: I take Yaz and usually I start my pill on Sunday but since I had to get my pill on Friday before the pharmacies close for the weekend, I decided to take it on Friday when 2 of the days were when I was supposed to get my period. I got my period last month but I'm worried about this month. I haven't gotten my period yet but have gotten PMS symptoms (also possibly because I had to take antibiotics last month for a sinus infection and I know that can counteract with your BC pill too). Is that going to mess my menstrual cycle up? Is there a way I can switch back to Sunday without messing up my cycle next month?
- A: Yes it can mess it up, no you can't change it really. Just go with the way it is for right now. The pill blocks your period from coming, so when you took it, you made your last period shorter. Just take it normally from here on out and it will all work out.
- Antibiotics, unprotected sex, could I be pregnant?
- Q: Me and my boyfriend of over two years have always wanted to start a family young, right from the beginning. Me being only 19 and he is 21, we decided to wait another year or two before going ahead and starting our own family. That was until around two weeks ago I was prescribed antibiotics (amoxicillin) and we had unprotected sex on many occasions. I am on the contraceptive pill, but obviously antibiotics causes it not to work. I also know that around the time when we had sex I must have been very fertile as it was around my ovulation days.I am still unsure if I am pregnant, having done two tests and the results being negative and knowing that it’s still too early to tell as I am not due to be on my period for another 9 days! I don’t feel as if I can wait much longer to find out. It is constantly in my mind and I am on edge every minute of every day! Me and my boyfriend constantly speak about this as we are extremely close, and we both really want the result to be positive and we are so excited! Going through this together has realised how much we want a family together, and we feel more than ready to start one and we seem to be fairly financially stable. However, I am still taking the contraceptive pill, should I stop it now in case of a chance of being pregnant? Or carry it through until this pack comes to an end and then come off it so that my menstrual cycle isn’t messed up? If I am not pregnant, me and my boyfriend have decided to carry on trying for a baby.I am hoping that people that have gone through a similar experience as me, or know a lot about this are able to help me and give me a bit of advice. The questions I want to ask are:- How much of a chance is there that I am pregnant?- Do I stop or carry on taking my contraceptive pill?- If I was to go to my doctor’s, could they tell me if I am pregnant sooner than a home pregnancy test?Thank you
- A: Antibiotics make pills less effective, but they dont' completely negate them. And even if you did ovulate, the odds of prgnancy are, statistically, pretty low. But yes, you had sex, therefore it's *possible* for you to be pregnant.While on the pill you don't normally ovulate, therefore you don't have 'fertile times'. If the antibiotics caused you to ovulate, you would do so on a pattern set by the medication, not any particular time in your cycle. But if you took the antibiotics 2 weeks, ago, it's almost certainly too early to test. (If you DID ovulate, it wouldn't have been for a few days after you started taking them, therefore probably around 8--10 days ago ... and that's too early to test.) I wouldn't waste money on a blood pregnancy test either. Finding out a few days sooner won't make the slightest difference. Keep taking your pills. (If you are pregnant, no harm will be done to the embryo.) If you don't get your bleed at the end of the pack, do a test. If you DO get your usual bleed, you can be quite sure you are not pregnant.
Prev Question: How long should your first menstrual cycle last
People also view